MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO EXT SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5316
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero ext set was broke.The following information was received by the initial reporter with the verbatim: rn placed iv in a new admission labor patient, when she placed the extension on the iv catheter in patients' arm, blood immediately started coming out of the end of the site.Upon further investigation, the nurse realized that the end of the y-site had broken off.She clamped the line and proceeded to change out the y-site for another.The product and its' wrapper were kept for investigation afterwards.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by the customer that when rn placed the extension on the iv catheter in patient's arm, blood immediately started coming out of the end of the site.Upon further investigation by the nurse, the nurse realized that the end of the y-site had broken off.No product or photo was returned by the customer.The customer complaint of component damage - leak could not be verified due to the product not being returned for failure investigation.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.A device history record review for model mz5316 lot number 23039122 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 03mar2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
No additional information was provided.Material #: mz5316 batch #: 23039122 it was reported by the customer that when rn placed the extension on the iv catheter in patient's arm, blood immediately started coming out of the end of the site.Upon further investigation, the nurse realized that the end of the y-site had broken off.Verbatim: ref.# (b)(4).Rn placed iv in a new admission labor patient, when she placed the extension on the iv catheter in patient's arm, blood immediately started coming out of the end of the site.Upon further investigation, the nurse realized that the end of the y-site had broken off.She clamped the line and proceeded to change out the y-site for another.The product and it's wrapper were kept for investigation afterwards.Catalog # mz5316 lot / serial # (b)(6).

Brand Name
BD MAXZERO EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17996429
Report Number9616066-2023-02129
Device Sequence Number14923791
Product Code FPA
UDI-Device Identifier10885403471278
UDI-Public(01)10885403471278
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/20/2025
Device Catalogue NumberMZ5316
Device Lot Number23039122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown